Hail, Ashley
- When
- April 24, 5:10 AM CST
- Where
- Ashley County, 2.22 mi E of Hamburg
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.230, -91.782
A potent upper disturbance brought severe weather to extreme southeast Arkansas on the morning of the 24th. These storms produced walnut sized hail in Ashley County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A potent upper disturbance brought severe weather to extreme southeast Arkansas on the morning of the 24th. These storms produced walnut sized hail in Ashley County. These storms also produced 60 mph winds, and flash flooding with 2.5 feet of water around Dermott in Chicot County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 24, 3:15 AM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CDT SAT APR 24 2010
...PARTICULARLY DANGEROUS SEVERE WEATHER OUTBREAK LIKELY TODAY...
.SHORT TERM...TODAY AND TONIGHT...THE ARKLAMISS REGION MAY
UNFORTUNATELY BE IN STORE FOR A BAD DAY AS THERE ARE MANY FACTORS
COMING TOGETHER THIS MORNING TO SUGGEST THE SUBSEQUENT DEVELOPMENT
OF POWERFUL AND POTENTIALLY TORNADIC THUNDERSTORMS. REGIONAL RADARS
(AT THE TIME OF THIS WRITING) SHOW THUNDERSTORMS TO BE CLEAR OF THE
ARKLAMISS...WITH ISOLATED STORMS ON THE EASTERN PERIPHERY AND A
POWERFUL THUNDERSTORM COMPLEX RACING NORTHEAST ACROSS THE ARKLATEX.
A LARGE MASS OF THUNDERSTORMS ONGOING ACROSS OUR AREA RIGHT NOW
WOULD BE A HELPFUL THING TO HELP KEEP LATER CONVECTION SOMEWHAT
TAME...BUT ALAS...THIS CONVECTION IS NOT TO BE FOUND RIGHT NOW.
THE STORM PREDICTION CENTER (SPC) HAS PLACED NEARLY THE ENTIRE
ARKLAMISS REGION IN A RARE HIGH RISK FOR SEVERE THUNDERSTORMS TODAY
(ALTHOUGH A FEW COUNTIES IN SOUTHEAST MS ARE ONLY IN A MODERATE
RISK). A MODERATE RISK IS A RATHER OMINOUS FORECAST FROM THE
SPC...BUT A HIGH RISK IS GENERALLY ONLY ISSUED BY THEM A FEW TIMES A
YEAR ACROSS THE COUNTRY WHEN PARTICULARLY DANGEROUS SITUATIONS
ARISE.
THE MAIN INGREDIENTS FOR A VOLATILE SETUP INCLUDE A STRENGTHENING
LOW PRESSURE SYSTEM PASSING A LITTLE TO OUR NORTHWEST...HIGH LOW
LEVEL AND DEEP LAYER WIND SHEAR TO ORGANIZE AND ROTATE STORMS AND
AID IN TORNADOGENESIS...HIGH SURFACE MOISTURE WITH DPS IN THE UPPER
60S TO LOWER 70S...AND MODERATE TO HIGH INSTABILITY DUE TO THIS
MOISTURE AND STEEP ATMOSPHERIC LAPSE RATES ALOFT.
FORCING TO GET STORMS GOING THIS MORNING WILL COME FROM SUBTLE LIFT
IMPARTED BY AN INCOMING UPPER LEVEL DISTURBANCE...OUTFLOW BOUNDARIES
PUSHING EAST FROM THIS MORNING ARKLATEX STORM COMPLEX...AND A LATER
HYBRID SURFACE TROUGH/WEAK FRONT PUSHING ACROSS FROM WEST TO EAST.
THE COMBINATION OF FORCING MECHANISMS WILL PROBABLY BE AMPLE ENOUGH
TO GET CONVECTION GOING EARLY IN AT LEAST NORTHWEST ZONES...WHICH
MAY LIMIT EXTREME SEVERE WEATHER POTENTIAL. BUT...AS YOU GO SOUTH
AND EAST THE FORCING MAY TEND TO BE MORE SUBTLE THIS MORNING INTO
EARLY AFTERNOON...ALLOWING INSTABILITY TO BUILD AND MAKING
SUPERCELLS MODES MORE LIKELY. THERMAL CAPPING ABOVE THE BOUNDARY
LAYER MAY KEEP SUPERCELLS ISOLATED TO SCATTERED IN NATURE FROM LATER
MORNING THROUGH EARLY TO MID AFTERNOON. AT THIS POINT WE ARE NOT
ANTICIPATING A SOLID SQUALL LINE TO "CLEAR THINGS OUT" TO END THE
EVENT...BUT A GRADUAL TOP-DOWN DRYING PROCESS MAY JUST GRADUALLY
DIMINISH SUPERCELL AND LINE SEGMENT COVERAGE FROM WEST TO EAST THIS
AFTERNOON.
THE RISK OF EXPERIENCING DAMAGING WIND GUSTS AND HAIL FROM ANY
THUNDERSTORMS WILL BE VERY HIGH TODAY...WITH THE TORNADO RISK VERY
REAL AND OMINOUS. IN ADDITION...THE VOLATILE STATE OF THE ATMOSPHERE
WILL GIVE AT LEAST A FEW STORMS THE POTENTIAL TO PRODUCE DAMAGING
WIND GUSTS OVER 80 MPH...HAIL UP TO THE SIZE OF BASEBALLS...AND
LONG-TRACKING STRONG TORNADOES. MESOSCALE ASSESSMENT THIS MORNING
SUGGESTS THAT POTENTIAL FOR THE WORST OF THE STORMS MIGHT BE HIGHEST
SOUTHEAST OF THE NATCHEZ TRACE FROM 11 AM THROUGH 4 PM...BUT I MUST
NOTE THAT A CONSIDERABLE RISK OF HAZARDOUS WEATHER WILL EXIST IN ALL
AREAS BEGINNING THIS MORNING.
IT IS ALSO WORTH MENTIONING VERY GUSTY SOUTH WINDS POSSIBLE TODAY
(PARTICULARLY ALONG AND NORTH OF I-20) AND A WIND ADVISORY HAS BEEN
POSTED FOR THE HIGHLIGHTED AREA. ADDITIONALLY...AREAS RECEIVING
HEAVY RAINS OF 2 TO 4 INCHES YESTERDAY WILL BE SUSCEPTIBLE TO
GETTING MORE HEAVY DOWNPOURS TODAY. THUS...A FLASH FLOOD WATCH HAS
BEEN ISSUED TODAY FOR AREAS ALONG AND NORTH OF A MACON...TO YAZOO
CITY...TO BASTROP LINE. /BB/
.LONG TERM...SUNDAY THROUGH NEXT SATURDAY...ALTHOUGH THE LARGE
NEARLY STACKED LOW PRESSURE SYSTEM WILL BE MOVING OVER THE OHIO
VALLEY SUNDAY...THE TRAILING COLD FRONT WILL NOT MAKE IT INTO OUR
CWA UNTIL MONDAY. NORTHWEST FLOW ALOFT WILL CONTINUE UNTIL THURSDAY
AND BRING NO LESS THAN THREE SIGNIFICANT SHORTWAVES ACROSS OUR CWA
BEFORE THURSDAY AS WELL. SUNDAY WILL BE WARM AND DRY WITH AFTERNOON
HIGHS NEAR NORMAL. THE FIRST IN THE SERIES OF SHORTWAVES IS EXPECTED
SUNDAY NIGHT THAT WILL HELP DROP THE WEAK COLD FRONT INTO OUR CWA
MONDAY. THE GFS WAS THE ONLY MODEL THAT PLACED LIGHT QPF OVER OUR
NORTHEAST ZONES SUNDAY NIGHT. DEEP MOISTURE SHOULD REMAIN LIMITED
AND WL CUT POPS THEN. A DRY FRONTAL PASSAGE IS EXPECTED MONDAY AND
THE SLIGHTLY COOLER NORTHWEST FLOW BEHIND THE COLD FRONT WILL HOLD
TEMPERATURES SEVERAL DEGREES COOLER MONDAY AFTERNOON. A SECOND
SHORTWAVE IS EXPECTED TO DROP OVER OUR AREA MONDAY NIGHT INTO
TUESDAY AND HELP SUPPORT A REINFORCING COLD FRONT. THE 00Z
GFS...SREF AND ECMWF SQUEEZE OUT A LITTLE MORE PRECIPITATION WITH
THIS FRONT. WL CARRY SLIGHT CHANCE POPS NORTH MONDAY NIGHT AND SHIFT
THE POPS TO THE SOUTH TUESDAY WITH THE FRONT. YET A THIRD SHORTWAVE
IS PROGGED TO PASS OVER OUR CWA TUESDAY NIGHT BUT SURFACE HIGH
PRESSURE WILL BE WORKING INTO OUR REGION AND THE SHORTWAVE WILL HAVE
LITTLE MOISTURE TO WORK WITH. WL AGAIN CUT THE GFS GUIDANCE POPS
TUESDAY NIGHT. HIGH PRESSURE SURFACE AND ALOFT IS EXPECTED TO MOVE
OVER OUR CWA WEDNESDAY. THE SURFACE HIGH WILL SHIFT EAST OF OUR CWA
THURSDAY WHILE THE UPPER LEVEL RIDGE AXIS WILL BE SLOWER TO SHIFT
EAST. DRY WEATHER AND A WARMING TREND WILL BE THE RESULT WEDNESDAY
INTO FRIDAY. BOTH THE GFS AND ECMWF SHOW ANOTHER LARGE CLOSED LOW
NEARING THE FOUR CORNERS REGION FRIDAY MORNING. THE ECMWF BRINGS
RAIN BACK INTO OUR CWA FASTER THAN THE GFS FRIDAY BUT IS MUCH SLOWER
WITH THE EASTWARD PROGRESSION OF THE LOW THROUGH THE WEEKEND. THE
GFS IS SHOWING SIGNS OF ANOTHER POSSIBLE ROUND OF SEVERE WEATHER FOR
OUR AREA FRIDAY NIGHT INTO SATURDAY BUT WITH SUCH TIMING DIFFERENCES
WL HOLD OFF ANY MENTION IN THE HWO FOR NOW. /22/
&&
.AVIATION...WIDESPREAD IFR CEILINGS THIS MORNING SHOULD GRADUALLY
BECOME BROKEN AND LIFT TO THE MVFR RANGE BY 9 TO 10 AM WITH ANY VIS
REDUCTIONS (OUTSIDE OF RAIN) REMAINING MAINLY IN THE MVFR RANGE.
SOUTH TO SOUTHEAST WINDS THIS MORNING WILL INCREASE AND GUST OVER 25
MPH IN MOST AREAS BY MID TO LATE MORNING WITH THUNDERSTORMS
GRADUALLY INCREASING IN COVERAGE. THUNDERSTORMS TODAY WILL HAVE A
GOOD CHANCE OF BEING SEVERE AND THUS CAPABLE OF LOTS OF
TURBULENCE...HAIL AND HIGH WINDS. EXPECT CONVECTION TO BE GRADUALLY
CLEARING OUT FROM WEST TO EAST FROM EASTERN AFTERNOON THROUGH EARLY
EVENING WITH VFR CONDITIONS TONIGHT AND LIGHTER WINDS. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 56 79 55 / 100 14 7 10
MERIDIAN 80 57 82 55 / 100 27 7 11
VICKSBURG 81 56 79 54 / 100 10 7 10
HATTIESBURG 82 58 84 56 / 84 23 7 8
NATCHEZ 81 56 79 55 / 93 6 7 8
GREENVILLE 79 59 78 54 / 100 13 8 13
GREENWOOD 76 57 78 54 / 100 15 9 13
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR MSZ018-019-025>042.
WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
FOR MSZ018-019-025>052.
LA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR LAZ007>009.
WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
FOR LAZ007>009-015-016-023-025.
AR...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR ARZ074-075.
WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
FOR ARZ074-075.
&&
50/22HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 502 AM CDT SAT APR 24 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 502 AM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT AND DANGEROUS OUTBREAK OF SEVERE STORMS IS EXPECTED ACROSS THE ENTIRE FORECAST AREA TODAY...ESPECIALLY DURING THE FIRST HALF OF THE DAY. THERE WILL EXIST A HIGH RISK OF TORNADOES...SOME STRONG AND LONG TRACKED...ALONG WITH THE POTENTIAL FOR ANY STORM TO PRODUCE GOLF BALL TO BASEBALL SIZED HAIL AND DAMAGING WIND GUSTS...SOME EXCEEDING 75 MPH. SCATTERED SUPERCELL THUNDERSTORMS...ALONG WITH SOME BOWING LINE SEGMENTS...ARE EXPECTED TO DEVELOP THROUGH THE FIRST HALF OF THIS MORNING AND TRANSITION EASTWARD THROUGH MIDDAY AND AFTERNOON. THE TIME FRAME WHERE MOST OF THE SEVERE STORMS WILL OCCUR LOOKS TO BE BETWEEN 7 AM AND 2 PM. AFTER 2 PM...THERE WILL REMAIN A RISK OF SEVERE WEATHER...BUT THE THREAT WILL BECOME MORE ISOLATED AND FOCUSED ALONG AND EAST OF I-55. ALL STORMS SHOULD MOVE EAST OF AREA BY 8 PM. THE GREATEST COVERAGE OF SEVERE STORMS LOOKS TO BE FOR AREAS NORTH OF I-20...WITH AREAS ALONG AND SOUTH OF I-20 SEEING MORE ISOLATED TO SCATTERED ACTIVITY. EVEN THOUGH THE COVERAGE OF STORMS APPEARS TO BE LESS ACROSS THE SOUTH...THOSE STORMS MAY ACTUALLY BE THE MOST SIGNIFICANT. WHILE THE ENTIRE AREA HAS A SIGNIFICANT RISK OF TORNADOES...AREAS ALONG AND TO THE EAST OR SOUTHEAST OF THE NATCHEZ TRACE LOOK TO HAVE THE GREATEST RISK FOR STRONG AND LONG TRACK TORNADOES. THERE ALSO EXISTS THE POTENTIAL FOR FLASH FLOODING TODAY. THIS RISK EXISTS FOR LOCATIONS ALONG AND NORTH OF A RAYVILLE TO YAZOO CITY TO MACON LINE. THIS AREA RECEIVED POCKETS OF 1 TO 4 INCHES OF RAIN FRIDAY AND HAS THE POTENTIAL TO GET ANOTHER 1 TO 3 INCHES WITH STORMS TODAY. AS THE SYSTEM INTENSIFIES THIS MORNING...SURFACE WINDS WILL INCREASE AND CONDITIONS WILL BECOME WINDY. AREAS ALONG AND NORTH OF I-20 WILL SEE WINDS SUSTAINED BETWEEN 15 AND 25 MPH WITH SOME GUSTS UP TO 40 MPH. A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 229 AM CDT SAT APR 24 2010 MSZ030-031-033-240800- CLAY MS-LOWNDES MS-OKTIBBEHA MS- 229 AM CDT SAT APR 24 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER OKTOC AT 230 AM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN OKTIBBEHA...SOUTHWESTERN LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JC
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
307 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 4 E TALLULAH 32.41N 91.12W
04/23/2010 E1.00 INCH MADISON LA PUBLIC
NICKEL TO QUARTER SIZE HAIL
0100 PM HAIL 3 S EAGLE BEND 32.48N 91.01W
04/23/2010 E0.88 INCH WARREN MS PUBLIC
HAILED FOR 4 MINUTES
0204 PM HAIL BRANDON 32.28N 90.00W
04/23/2010 E0.88 INCH RANKIN MS BROADCAST MEDIA
0210 PM HAIL MADISON 32.45N 90.11W
04/23/2010 E0.88 INCH MADISON MS PUBLIC
PENNY TO NICKEL SIZE HAIL REPORTED IN TWIN HARBORS
SUBDIVISION
0211 PM HAIL MADISON 32.45N 90.11W
04/23/2010 E0.88 INCH MADISON MS BROADCAST MEDIA
REPORT BETWEEN MADISON AND GLUCKSTADT
0305 PM HAIL LELAND 33.40N 90.90W
04/23/2010 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
REPORT JUST SOUTH OF LELAND AT HIGHWAY 61 AND BURDETTE
ROAD
0320 PM HAIL KILMICHAEL 33.44N 89.57W
04/23/2010 E0.88 INCH MONTGOMERY MS EMERGENCY MNGR
0320 PM HAIL 4 E CLEM 31.72N 89.72W
04/23/2010 E1.00 INCH COVINGTON MS PUBLIC
NICKEL TO QUARTER SIZE HAIL ON LEONARD ROAD
0325 PM HAIL MOUNT OLIVE 31.76N 89.66W
04/23/2010 E1.00 INCH COVINGTON MS PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED ALONG US 49 IN MOUNT
OLIVE.
0330 PM FUNNEL CLOUD 3 S INVERNESS 33.31N 90.59W
04/23/2010 SUNFLOWER MS PUBLIC
0330 PM HAIL INVERNESS 33.35N 90.59W
04/23/2010 E1.00 INCH SUNFLOWER MS PUBLIC
0330 PM HAIL NEWPORT 32.94N 89.76W
04/23/2010 E1.00 INCH ATTALA MS EMERGENCY MNGR
0332 PM HAIL 6 SSW KOSCIUSKO 32.98N 89.63W
04/23/2010 E1.00 INCH ATTALA MS EMERGENCY MNGR
REPORT FROM MCVILLE COMMUNITY
0339 PM HAIL KOSCIUSKO 33.06N 89.59W
04/23/2010 E0.88 INCH ATTALA MS EMERGENCY MNGR
0342 PM HAIL KOSCIUSKO 33.06N 89.59W
04/23/2010 E1.00 INCH ATTALA MS EMERGENCY MNGR
0345 PM HAIL KOSCIUSKO 33.06N 89.59W
04/23/2010 E1.00 INCH ATTALA MS PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED BY COOP OBSERVER
0355 PM HAIL 2 S ETHEL 33.09N 89.46W
04/23/2010 E1.00 INCH ATTALA MS EMERGENCY MNGR
0355 PM TORNADO 2 NE SWIFTOWN 33.33N 90.40W
04/23/2010 LEFLORE MS EMERGENCY MNGR
UPDATED FROM PREVIOUS REPORT...ONE POWER POLE SPLINTERED
AND POWER LINES DOWNED ALONG MS HWY 7 BETWEEN SWIFTOWN
AND MORGAN CITY. POSSIBLE TORNADO TOUCHDOWN.
0415 PM HAIL EAST LINCOLN 31.49N 90.29W
04/23/2010 E0.50 INCH LINCOLN MS EMERGENCY MNGR
DIME SIZE HAIL REPORTED BY EOC
0415 PM HAIL BAY SPRINGS 31.98N 89.28W
04/23/2010 E0.50 INCH JASPER MS NEWSPAPER
DIME SIZE HAIL WAS REPORT AT THE JASPER CO. NEWS BUILDING
IN BAY SPRINGS.
0431 PM HAIL CARROLLTON 33.50N 89.92W
04/23/2010 E0.88 INCH CARROLL MS EMERGENCY MNGR
REPORTED BY EOC
0431 PM HAIL PEARL RIVER 32.79N 89.24W
04/23/2010 E1.00 INCH NESHOBA MS PUBLIC
0717 PM HAIL 5 ENE PHILADELPHIA 32.80N 89.03W
04/23/2010 E1.00 INCH NESHOBA MS EMERGENCY MNGR
REPORTED BY EOC
&&
JCULINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
446 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM HAIL 11 ENE MONTPELIER 33.77N 88.77W
04/24/2010 E1.00 INCH CLAY MS LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED IN UNA.
&&
MMEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM HAIL NEW HOPE 33.45N 88.32W
04/24/2010 E0.88 INCH LOWNDES MS LAW ENFORCEMENT
&&
CMESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 527 AM CDT SAT APR 24 2010 ARZ074-LAZ007-241105- ASHLEY AR-MOREHOUSE LA- 527 AM CDT SAT APR 24 2010 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF BEEKMAN AT 527 AM CDT...MOVING NORTHEAST AT 65 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS CLUSTER OF STORMS. THE POTENTIAL WILL EXIST THROUGH 610 AM FOR ANY STORM IN THIS GROUP TO BECOME SEVERE. PEOPLE IN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY. CME
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 543 AM CDT SAT APR 24 2010 ARZ075-241105- CHICOT AR- 543 AM CDT SAT APR 24 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF MCMILLAN CORNER AT 544 AM CDT...MOVING NORTHEAST AT 55 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN NORTHWESTERN CHICOT COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
The Little Rock radar (KLZK), 184 km away, was scanning. The volume nearest the first event began at 11:08 UTC.
4 hail, 1 thunderstorm wind, 1 flood. Local standard time, as filed.
An estimated 60 mph wind gust was reported at Dermott.
Walnut sized hail was reported west of Fountain Hill.
Highway 35 west and streets in the city of Dermott were flooded. Traffic was routed around the city. Two and half feet of water was reported in the business district of Dermott and two feet of water was observed on Highway 35 west.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225418, 225421, 225420, 225437, 225468, 225561.